Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Lexapro weight gain?  (Read 180 times)

0 Members and 1 Guest are viewing this topic.

Offline shardeni

  • Newbie
  • *
  • Posts: 49
  • Rec's: 1
  • Personal text
    • Poke This Member
Lexapro weight gain?
« on: March 18, 2014, 09:10:35 PM »
Does Lexapro cause weight gain and if it does, how does it?  Is it because of increased appetite from the med itself or possibly from feeling better? Or does it possibly lower your metabolism?  I started taking it recently and I do not want to gain any weight so I am worried about this.  Of course, I don't want to be anxious either so I hope it doesn't affect me like that.  I have read of people gaining 15 or more pounds on it.

Ian, I hope you can weigh in here. (No pun intended). Lol
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 724
  • Country: us
  • Rec's: 21
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Lexapro weight gain?
« Reply #1 on: March 18, 2014, 10:30:56 PM »
Hi Shardeni...

Approximately 25% of individuals on anti-depressants, including those in the SSRI classification, such as Lexapro, will demonstrate a 10+ pound increase in weight over time.  This side effect did not appear in trials of anti-depressants, as most trials were limited to 12 weeks.

There are a number of theories as to why antidepressants lead to weight gain, and this includes both an increase in appetite, as well as a lowered metabolism.

I am on Celexa, Lexapro's sister drug, and I am seeing a gain in weight.  I am looking at both reducing my caloric intake, and increasing my activity to offset this.

The very best to you, Shardeni!...  Chuck :grinning-smiley-003:  P.S.: I laughed when I read about Ian weighing-in!
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3974
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro weight gain?
« Reply #2 on: March 18, 2014, 11:28:21 PM »
Does Lexapro cause weight gain and if it does, how does it?

It can go either way. A couple of decades ago SSRI type weight-loss pills were all the rage. But more people do gain than lose weight though many see no change.

Quote
Is it because of increased appetite from the med itself or possibly from feeling better? Or does it possibly lower your metabolism?

Possibly all three, though often it appears to be simply that people begin enjoying life more including their food.

Quote
I started taking it recently and I do not want to gain any weight so I am worried about this.  Of course, I don't want to be anxious either so I hope it doesn't affect me like that.  I have read of people gaining 15 or more pounds on it.

Exercise can help with keeping both the weight and anxiety under control. You don't need to run a marathon every day, just a 20-30 minute stroll 4-5 days a week can work wonders.

Quote
Ian, I hope you can weigh in here. (No pun intended). Lol

So you've heard about my part time job as a Buddha statue model, have you?  :laugh3:

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1360 Views
Last post May 31, 2008, 12:34:12 AM
by Jamie48
1 Replies
747 Views
Last post May 27, 2009, 05:16:53 PM
by cubmanben
3 Replies
370 Views
Last post July 21, 2012, 03:08:09 AM
by aimee67
2 Replies
359 Views
Last post April 10, 2013, 08:27:57 PM
by Adam718
1 Replies
150 Views
Last post April 07, 2014, 06:26:53 PM
by MobileChucko